Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Feb 17, 2009, 3:29 PM CST. It took effect at Feb 18, 2009, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 18, 2009, 3:00 PM CST
- Expired
- Feb 19, 2009, 3:19 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
641 WHUS73 KMKX 172129 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CST TUE FEB 17 2009 ...GALE FORCE WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY... .STRONG LOW PRESSURE WILL MOVE FROM NORTHEAST KANSAS TO NORTHERN ILLINOIS TONIGHT...AND TO SOUTHEAST ONTARIO CANADA ON WEDNESDAY. THE LOW WILL GENERATE NORTHWEST GALES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN WEDNESDAY AFTERNOON. THE LOW WILL SLOWLY MOVE NORTHEAST THROUGH THURSDAY...WITH THE NORTHWEST GALES CONTINUING OVER THE WESTERN NEARSHORE WATERS. THE GALES AND COLDER TEMPERATURES WILL RESULT IN HIGH WAVES AND FREEZING SPRAY. THE GALES SHOULD SUBSIDE BY THURSDAY NIGHT...AS THE LOW MOVES FURTHER AWAY FROM THE REGION. LMZ643>646-180530- /O.UPG.KMKX.GL.A.0003.090218T2100Z-090220T0300Z/ /O.NEW.KMKX.GL.W.0002.090218T1800Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 329 PM CST TUE FEB 17 2009 ...GALE WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY AFTERNOON...AND ARE EXPECTED TO LAST THROUGH THURSDAY. THIS WILL RESULT IN WAVES BUILDING TO 6 TO 10 FEET WEDNESDAY NIGHT...LASTING INTO THURSDAY. THE GALES AND COLDER TEMPERATURES WILL ALSO RESULT IN FREEZING SPRAY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
5 follow-up statements
131 WHUS73 KMKX 180259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST TUE FEB 17 2009 ...GALE FORCE WINDS EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY... .STRONG LOW PRESSURE WILL MOVE FROM NORTHEAST KANSAS TO NORTHERN ILLINOIS TONIGHT...AND TO SOUTHEAST ONTARIO CANADA ON WEDNESDAY. THE LOW WILL GENERATE NORTHWEST GALES OVER THE WESTERN NEAR SHORE WATERS OF LAKE MICHIGAN WEDNESDAY AFTERNOON. THE LOW WILL SLOWLY MOVE NORTHEAST THROUGH THURSDAY...WITH THE NORTHWEST GALES CONTINUING OVER THE WESTERN NEAR SHORE WATERS. THE GALES AND COLDER TEMPERATURES WILL RESULT IN HIGH WAVES AND FREEZING SPRAY. THE GALES SHOULD SUBSIDE BY THURSDAY NIGHT...AS THE LOW MOVES FURTHER AWAY FROM THE REGION. LMZ643>646-181100- /O.CON.KMKX.GL.W.0002.090218T1800Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 PM CST TUE FEB 17 2009 ...GALE WARNING REMAINS IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST THURSDAY. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY AFTERNOON... AND ARE EXPECTED TO LAST THROUGH THURSDAY. THIS WILL RESULT IN WAVES BUILDING TO 6 TO 10 FEET WEDNESDAY NIGHT...LASTING INTO THURSDAY. THE GALES AND COLDER TEMPERATURES WILL ALSO RESULT IN FREEZING SPRAY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ KAPELA
956 WHUS73 KMKX 180917 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CST WED FEB 18 2009 ...GALE FORCE WINDS EXPECTED LATE THIS AFTERNOON THROUGH THURSDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS ILLINOIS THIS MORNING ...REACHING THE EASTERN GREAT LAKES TONIGHT...AND INTO SOUTHEAST ONTARIO CANADA ON WEDNESDAY. THE LOW WILL GENERATE NORTHWEST GALES OVER THE WESTERN NEAR SHORE WATERS OF LAKE MICHIGAN LATE WEDNESDAY AFTERNOON. THE LOW WILL SLOWLY MOVE NORTHEAST THROUGH THURSDAY...WITH THE NORTHWEST GALES CONTINUING OVER THE WESTERN NEAR SHORE WATERS. THE GALES AND COLDER TEMPERATURES WILL RESULT IN HIGH WAVES AND FREEZING SPRAY. THE GALES SHOULD SUBSIDE BY THURSDAY NIGHT...AS THE LOW MOVES FURTHER AWAY FROM THE REGION. LMZ643>646-181730- /O.EXT.KMKX.GL.W.0002.090218T2100Z-090220T0000Z/ /O.NEW.KMKX.UP.W.0003.090219T0000Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 317 AM CST WED FEB 18 2009 ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY. THE GALE WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED LATE THIS AFTERNOON... AND ARE EXPECTED TO LAST THROUGH THURSDAY. THIS WILL RESULT IN WAVES BUILDING TO 6 TO 10 FEET TONIGHT...LASTING INTO THURSDAY. THE GALES AND COLDER TEMPERATURES WILL ALSO RESULT IN HEAVY FREEZING SPRAY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ HENTZ
516 WHUS73 KMKX 181628 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1028 AM CST WED FEB 18 2009 ...GALE FORCE WINDS EXPECTED LATE THIS AFTERNOON THROUGH THURSDAY... .STRONG LOW PRESSURE WILL MOVE EAST TODAY...AND REACH THE EASTERN GREAT LAKES TONIGHT AND WEDNESDAY. THE LOW WILL GENERATE NORTHWEST GALES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN LATE THIS AFTERNOON. THE LOW WILL SLOWLY MOVE NORTHEAST THROUGH THURSDAY...WITH THE NORTHWEST GALES CONTINUING OVER THE WESTERN NEARSHORE WATERS. THE GALES AND COLDER TEMPERATURES WILL RESULT IN HIGH WAVES AND HEAVY FREEZING SPRAY. THE GALES SHOULD SUBSIDE BY THURSDAY NIGHT...AS THE LOW MOVES FURTHER AWAY FROM THE REGION. LMZ643>646-190030- /O.CON.KMKX.GL.W.0002.090218T2100Z-090220T0000Z/ /O.CON.KMKX.UP.W.0003.090219T0000Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1028 AM CST WED FEB 18 2009 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED LATE THIS AFTERNOON...AND ARE EXPECTED TO LAST THROUGH THURSDAY. THIS WILL RESULT IN WAVES BUILDING TO 6 TO 10 FEET TONIGHT...LASTING INTO THURSDAY. THE GALES AND COLDER TEMPERATURES WILL ALSO RESULT IN HEAVY FREEZING SPRAY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ WOOD
474 WHUS73 KMKX 182157 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 PM CST WED FEB 18 2009 ...GALE FORCE WINDS EXPECTED THROUGH THURSDAY... .STRONG LOW PRESSURE WILL SLOWLY MOVE EAST TO THE EASTERN GREAT LAKES TONIGHT AND WEDNESDAY. THE LOW WILL GENERATE NORTHWEST GALES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN THROUGH THURSDAY. THE GALES AND COLDER TEMPERATURES WILL RESULT IN HIGH WAVES AND HEAVY FREEZING SPRAY. THE GALES SHOULD SUBSIDE BY THURSDAY NIGHT...AS THE LOW MOVES FURTHER AWAY FROM THE REGION. LMZ643>646-190600- /O.CON.KMKX.GL.W.0002.000000T0000Z-090220T0000Z/ /O.CON.KMKX.UP.W.0003.090219T0000Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 357 PM CST WED FEB 18 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. NORTHWEST GALES TO 35 KNOTS ARE EXPECTED THROUGH THURSDAY. THIS WILL RESULT IN WAVES BUILDING TO 6 TO 10 FEET TOWARD THE OPEN WATERS TONIGHT...LASTING INTO THURSDAY. THE GALES AND COLDER TEMPERATURES WILL ALSO RESULT IN HEAVY FREEZING SPRAY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ WOOD
411 WHUS73 KMKX 190919 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CST THU FEB 19 2009 ...BRISK NORTHWEST WINDS INTO TONIGHT... .STRONG LOW PRESSURE NORTH OF LAKE ONTARIO WILL CONTINUE TO BRING BRISK NORTHWEST WINDS OVER LAKE MICHIGAN. THE BRISK NORTHWEST WINDS AND COLD TEMPERATURES WILL RESULT IN HIGH WAVES AND HEAVY FREEZING SPRAY. WINDS SHOULD SUBSIDE LATE TONIGHT AS THE LOW CONTINUES TO MOVE OFF. LMZ643>646-191730- /O.CAN.KMKX.GL.W.0002.000000T0000Z-090220T0000Z/ /O.NEW.KMKX.SC.Y.0014.090219T0919Z-090220T1200Z/ /O.CON.KMKX.UP.W.0003.000000T0000Z-090220T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CST THU FEB 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED THROUGH TODAY. THIS WILL RESULT IN WAVES OF 6 TO 10 FEET TOWARD THE OPEN WATERS. THE BRISK NORTHWEST WINDS AND COLDER TEMPERATURES WILL ALSO RESULT IN HEAVY FREEZING SPRAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 17, 2:06 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 17, 2:06 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CST TUE FEB 17 2009
INTERESTING EVOLUTION OF THIS SYSTEM CONTINUES AS MODEL TO MODEL AND
RUN TO RUN DISCONTINUITY PERSISTS EVEN AS THE EVENT IS ABOUT TO
UNFOLD. BUT...THE CONSENSUS MESSAGE IS THAT THIS EVENT WILL BE ON
THE LOW END OF AN ADVISORY.
MOISTURE SURGING NORTH AND SHOULD OVERSPREAD THE CWA BY OR SHORTLY
AFTER 00Z. LIGHT QPF IS EXPECTED TO BREAK OUT AS WELL WITH
TIGHTENING OF THE ELEVATED WARM FRONTAL BAROCLINIC ZONE AHEAD OF
THE DEVELOPING/ORGANIZING LOW. THE INTERACTION OVER THE UPPER
MIDWEST BETWEEN THE ARRIVING MID LEVEL PACIFIC ENERGY AND THE MID
LEVEL ENERGY DROPPING SOUTH OUT OF CANADA HAS BEEN TOO COMPLICATED
FOR THE MACHINES AND HUMANS TO COMPREHEND. MOTHER NATURE WINS. IT
APPEARS THE PHASING IS NOT COMPLETE AND DESPITE THE STRONG SFC LOW
DEVELOPING...THERE IS LITTLE DEEP LAYER SUPPORT FOR HEAVY
SNOWFALL. THE BEST CHANCE FOR SNOW SHOULD OCCUR IN THE INCREASING
FRONTOGENETIC RESPONSE AS THE COLD AIR POURS INTO THE BACKSIDE OF
LOW LATER TONIGHT AND WEDNESDAY MORNING. THERE SHOULD BE SOME
BANDED SNOWFALL FROM THE FRONTOGENESIS...BUT THAT FORCING IS BY NO
MEANS STRONG. I LIKE THE LOOK OF THE FRONTOGENETICAL EVOLUTION OFF
THE NAM AS COMPARED TO THE GFS. IT FIRST DEVELOPS IN THE NORTH
WITH THE ARRIVING COLD AIR AND PIVOTS SOUTHEAST ACROSS THE CWA.
THE GFS HAS IT MOSTLY OVER THE SRN CWA LATER TONIGHT AND EARLY
WEDNESDAY MORNING. THE TRUTH...IN THE END MAY LIE SOMEWHERE IN
BETWEEN.
TEMPERATURE CONSIDERATIONS ALSO COMPLICATE SNOW ACCUMS. THE SOUTH
HALF OF THE CWA WILL SEE A MIX OF RAIN AND SNOW OVERNIGHT...
POSSIBLY ALL RAIN IN THE FAR SOUTH EARLY ON. ACCUMS SHOULD RANGE
FROM 4 TO 5 INCHES ACROSS THE FAR NORTH CWA TO JUST A COUPLE OF
INCHES OVER THE FAR SOUTH BEFORE THE SNOW TAPERS OFF WEDNESDAY
EVENING.
THE CANADIAN SHORTWAVE IS QUITE IMPRESSIVE AS IT SWINGS THROUGH
DURING THE NEXT 24HRS. BUT IT/S OVERALL IMPACT IS DAMPENED BY THE
VERY STRONG COLD ADVECTION UNDERCUTTING IT. ISENTROPIC COLLAPSE
OCCURS BY WEDNESDAY AFTERNOON AND KIND OF EXPECT THE SNOW TO END
BY 00Z THURSDAY. THE ADVISORY WILL BE LEFT IN EFFECT UNTIL 06Z
THURSDAY DUE TO THE STRONG AND GUSTY WINDS EXPECTED TO BLOW AND
DRIFT THE NEW SNOW AROUND. THE WINDS SHOULD PICK UP QUICKLY AS THE
TROUGH AXIS MOVES EAST OF US BY 18Z AND DEEPENS RAPIDLY. BRISK
NORTHWEST WINDS WILL CAUSE PROBLEMS ON AREA ROADS PERPENDICULAR TO
THAT TRAJECTORY.
THEN COLD SETTLES IN FOR A TIME. A POTENT CLIPPER ARRIVES FRIDAY
NIGHT AND EXITS QUICKLY ON SATURDAY. THIS COULD BRING SOME
ADDITIONAL ACCUMULATION OF A FEW INCHES OF POWDER. COLD TEMPS THEN
REINFORCED MORE FOR THE WEEKEND. MODERATING TEMPERATURES EXPECTED
EARLY NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE EARLY
EVENING...UNTIL MVFR CLOUD DECK PUSHES INTO THE AREA FROM THE SOUTH.
MIXTURE OF RAIN AND SNOW SHOULD MOVE INTO THE AREA DURING THE
EVENING HOURS...ALTHOUGH CONFIDENCE IN THIS IS LOW GIVEN VARYING
MODEL DEPICTIONS. BROUGHT IFR CONDITIONS WITH MIX SOON AFTER
MIDNIGHT TONIGHT...BEFORE CHANGEOVER TO SNOW FROM WEST TO EAST BY
12Z WEDNESDAY.
IFR TO LIFR CONDITIONS EXPECTED THROUGH WEDNESDAY MORNING WITH THE
LIGHT TO MODERATE SNOW...WITH BEST UPWARD VERTICAL MOTION PUSHING
THROUGH OR NEARBY TAF SITES. WINDS SHIFT TO NORTHWEST BY LATE
MORNING...AND BECOME GUSTY DURING THE AFTERNOON. ADDED SOME BLOWING
SNOW DURING THIS TIME...WITH SNOW TAPERING OFF AS THE AFTERNOON
WEARS ON. IFR/LIFR CONDITIONS SHOULD IMPROVE TO MVFR DURING THE
AFTERNOON...AS THE STRONG LOW PRESSURE SYSTEM SHIFTS TO THE EAST.
&&
.MARINE...WINDS SHIFT TO THE NORTHWEST AND BECOME STRONG DURING
WEDNESDAY AFTERNOON...IN THE WAKE OF THE STRONG SURFACE LOW. GALE
WARNING CRITERIA SHOULD BE MET DURING THE AFTERNOON...WITH FREQUENT
NORTHWEST WIND GUSTS TO 35 KNOTS EXPECTED. THE STRONG COLD AIR
ADVECTION SHOULD MIX DOWN THESE WINDS THROUGH THURSDAY. WAVES SHOULD
BECOME HIGH DURING THIS PERIOD.
THE HIGH WAVES AND COLDER TEMPERATURES SHOULD ALLOW FOR MODERATE
FREEZING SPRAY TO OCCUR WEDNESDAY NIGHT AND THURSDAY. HEAVY FREEZING
SPRAY IS POSSIBLE DURING THIS TIME. GIVEN JUST BORDERLINE CRITERIA
BEING MET...WILL JUST MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR
NOW.
WINDS SHOULD SUBSIDE...ALONG WITH THE MODERATE FREEZING SPRAY...BY
LATE THURSDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
WEDNESDAY NIGHT FOR WIZ046-047-051-052-056>060-062>066.
LM...GALE WARNING FROM 12 PM WEDNESDAY TO 6 PM CST THURSDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...05
AVIATION/MARINE...08Hazardous weather outlook, Feb 17, 10:01 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1001 AM CST TUE FEB 17 2009 WIZ046-047-051-052-056>060-062>072-181030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1001 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT...NORTH OF A LINE FROM OAK CREEK...TO STOUGHTON...TO DODGEVILLE. A RAIN AND SNOW MIX WILL OCCUR MAINLY SOUTH OF A MILWAUKEE TO MADISON LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY CONTINUES THROUGH WEDNESDAY EVENING...NORTH OF A LINE FROM OAK CREEK...TO STOUGHTON...TO DODGEVILLE. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THIS AREA...WITH LOWER AMOUNTS TO THE SOUTH. AN ALBERTA CLIPPER LOW PRESSURE SYSTEM MAY BRING 1 TO 2 INCHES OF SNOW ACCUMULATION FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SNOWFALL MEASUREMENTS WILL BE APPRECIATED. LMZ643>646-181030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1001 AM CST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS MAY GUST TO SMALL CRAFT ADVISORY CRITERIA AT TIMES THROUGH EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WATCH HAS BEEN POSTED FOR WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING...FOR NORTHWEST GALES AND HIGH WAVES. FREEZING SPRAY IS ALSO POSSIBLE. STRONG LOW PRESSURE MOVING ACROSS FAR SOUTHERN LAKE MICHIGAN...AND TOWARD THE EASTERN GREAT LAKES...WOULD BE RESPONSIBLE FOR THE GALES AND HIGH WAVES. WOOD WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:29 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 8 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.